NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Tuesday, September 19, 2017
Skin Care and Diseases
Sodium sulfacetamide 10% and sulfur 5%
I`m using a product, "Avar", that is a combination of sodium sulfacetamide 10% and sulfur 5%, forr clogged pores and oily skin. After about a week, I noticed that the blackheads seem worse or actually darker.
I know some topical products, like Retin-A and others, can draw things to the surface and make the condition worse before it gets better. Is that the case with this treatment?
I am not aware of such a reaction with the sulfa agents although almost anything is possible when it comes to acne (as well as coincidental changes).
It is possible that if the agent (for example in "avar green") has a pigmenting agent for camouflage, this could temporarily change the color of blackheads. If irritation occurs or the reaction worsens, I would stop the therapy and see your dermatologist.
Pranav Sheth, MD
College of Medicine
University of Cincinnati